MAUDE Adverse Event Report: COOK IRELAND LTD ZILVER 635 BILIARY SELF EXPANDING METAL STENT; FGE CATHETER, BILIARY, DIAGNOSTIC - BILIARY STENT - METAL

COOK IRELAND LTD ZILVER 635 BILIARY SELF EXPANDING METAL STENT; FGE CATHETER, BILIARY, DIAGNOSTIC - BILIARY STENT - METAL
Model Number G23814
Medical Device Problem Codes Off-Label Use (1494); Improper or Incorrect Procedure or Method (2017)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 01/29/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Pma/510(k) #: k163018.Investigation is underway and the conclusions are pending.
 
Event or Problem Description
The customer planned to place a 8mm-12cm stent in each of the right b5, b6 and the left b3 to the hepatic portal region.Firstly, he removed an enbd catheter that had been placed in the right b5 and a erbd catheter that had been placed in the left b3.Then he checked the length of stenosed site by angiography.Then he placed guide wires in b5, b6 and b3.He then placed a stent in b5 and b3 successfully using sbs technique.He then advanced a wire guide to b6 through the mesh of the stent that was placed in b5 and advanced the delivery system of zilbs-635-8-12(lot# c1600624) over the wire guide.However the delivery system would not go through the mesh, so he removed the delivery system from the endoscope to dilate the mesh.He thought whole delivery system was removed but found the tip was separated from the delivery system and left in the endoscope tip.He removed the tip using grasping forceps successfully.Another zilbs-635-8-12(lot# unknown) was used instead and the stent was placed in b6 to complete the procedure.Additional explanation for the devices used for this procedure: asuka hamada@cj 06/feb/2020.Zilbs-635-8-12 (c1519479) was placed in b5 using sbs technique with zilbs-635-8-12 (c1554691).Pr291961 this report.Zilbs-635-8-12 (c1554691) was placed in b3 using sbs technique with zilbs-635-8-12 (c1519479).Pr291963.Zilbs-635-8-12 (c1600624) was tried to be placed in b6 through the mesh of zilbs-635-8-12 (c1519479) but failed as described in description of event.Pr291275.Zilbs-635-8-10 (c1638623) was used as the replacement for zilbs-635-8-12 (c1600624) and it was placed in b6 successfully through the mesh of zilbs-635-8-12 (c1519479).Pr291964.
 
Additional Manufacturer Narrative
Pma/510(k) #: k163018.Side-by-side stenting is not off label use in the us.Therefore this report will be submitted as a cancellation report.Device evaluation: the zilbs-635-8-12 device of lot number c1519479 involved in this complaint was not available for evaluation.With the information provided, a document based investigation was conducted.Document review: as the lot number of the complaint stent is unknown, a review of the relevant manufacturing records cannot be conducted.However, prior to distribution zilbs-635-8-12 devices are subjected to a visual inspection and functional checks to ensure device integrity.These inspections and functional checks are outlined in internal procedures in place at cirl.A review of the relevant manufacturing records (c1519479 ) revealed no discrepancies that could have contributed to this complaint.Upon review of complaints, this failure mode has not occurred previously with this lot number.Based on the information available to date, there is no evidence to suggest that there are any manufacturing issues associated with lot number c1519479.There is no evidence to suggest the user did not follow the ifu(ifu0125-0).The japanese packaging insert (c-es1207m03) supplied with the device complies with mhlw law no.84 of 2013 which avoids including information that is not specific to the medical device or that which is basic knowledge already understood by the healthcare professional, to ensure to accurately convey all the information that is important for the user.Side by side stenting is not licenced in japan.Root cause review: a definitive root cause of off-label use was identified from the available information.From the information provided it is known that the user deployed the stents side by side.Summary: the complaint is confirmed based on customer testimony.According to the initial reporter, the patient did not experience any adverse effects due to this occurrence.Complaints of this nature will continue to be monitored for potential emerging trends.
 
Event or Problem Description
Please note that side-by-side stenting is not off-label within the us and therefore this is a cancellation mdr report.

Brand Name
ZILVER 635 BILIARY SELF EXPANDING METAL STENT
Common Device Name
FGE CATHETER, BILIARY, DIAGNOSTIC - BILIARY STENT - METAL
Manufacturer (Section D)
COOK IRELAND LTD
o halloran road
limerick
MDR Report Key9755824
Report Number3001845648-2020-00124
Device Sequence Number2216795
Product Code FGE
UDI-Device Identifier10827002238142
UDI-Public(01)10827002238142(17)210711(10)C1519479
Combination Product (Y/N)N
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 05/19/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date07/11/2021
Device Model NumberG23814
Device Catalogue NumberZILBS-635-8-12
Device Lot NumberC1519479
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Distributor Facility Aware Date01/29/2020
Event Location Hospital
Initial Date Received by Manufacturer 02/06/2020
Supplement Date Received by Manufacturer02/06/2020
Initial Report FDA Received Date02/26/2020
Supplement Report FDA Received Date06/05/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1